Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 17, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Mar 20, 2012, 3:23 AM MDT for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Mar 20, 2012, 6:00 AM MDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2012, 3:23 AM MDT (09:23 UTC)
- In effect from
- Mar 20, 2012, 6:00 AM MDT
- Expired
- Mar 22, 2012, 9:26 AM MDT
- In force
- 51 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WWUS75 KBYZ 200923 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 323 AM MDT TUE MAR 20 2012 .LOW PRESSURE MOVING ACROSS SOUTHERN CANADA COMBINED WITH SURFACE HIGH PRESSURE ACROSS EASTERN IDAHO WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE LIVINGSTON AREA AND EASTERN FOOTHILLS OF THE BEARTOOTH/ABSAROKA MOUNTAINS TODAY AND TONIGHT. MTZ065-210930- /O.NEW.KBYZ.WI.Y.0017.120320T1200Z-120321T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 323 AM MDT TUE MAR 20 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS MORNING AND BECOME QUITE STRONG THIS AFTERNOON AND TONIGHT. THE WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING INCREASINGLY DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE LIVINGSTON VICINITY. * WINDS...SOUTHWEST WINDS 30 AND 45 MPH WITH SOME GUSTS AROUND 60 MPH WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-210930- /O.NEW.KBYZ.WI.Y.0017.120320T1200Z-120321T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 323 AM MDT TUE MAR 20 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS MORNING AND BECOME QUITE STRONG THIS AFTERNOON AND TONIGHT. THE WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL AND POSSIBLY INTO THE REED POINT AND ABSAROKEE AREAS. * WINDS...SOUTHWEST WINDS 30 AND 45 MPH WITH SOME GUSTS AROUND 60 MPH WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
9 follow-up statements
711 WWUS75 KBYZ 201521 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 921 AM MDT TUE MAR 20 2012 MTZ065-211200- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 921 AM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...SOUTHWEST WINDS ALREADY GUSTING TO 60 MPH AT THE LIVINGSTON AIRPORT. THESE WINDS ARE ALSO CAUSING REDUCED VISIBILITY DUE TO BLOWING SNOW...WITH VISIBILITY REPORTED UNDER A MILE AT TIMES. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS MORNING AND BECOME QUITE STRONG THIS AFTERNOON AND TONIGHT. THE WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING INCREASINGLY DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE LIVINGSTON VICINITY. BLOWING SNOW THIS MORNING WILL CAUSE REDUCED VISIBILITY ALONG I-90 NEAR LIVINGSTON AS WELL AS SLICK ROAD CONDITIONS. BLOWING SNOW WILL DIMINISH AS TEMPERATURE WARM THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 30 AND 45 MPH WITH GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-211200- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 921 AM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...WINDS ARE REPORTED TO BE GUSTING TO 69 MPH AT THE STILLWATER MINE NEAR NYE AS OF 9 AM. * TIMING...SOUTHWEST WINDS WILL BE QUITE STRONG THIS AFTERNOON AND TONIGHT. THE WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL AND POSSIBLY INTO THE REED POINT AND ABSAROKEE AREAS. * WINDS...SOUTHWEST WINDS 35 AND 50 MPH WITH GUSTS AROUND 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
113 WWUS75 KBYZ 201524 CCA NPWBYZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BILLINGS MT 922 AM MDT TUE MAR 20 2012 MTZ065-211200- /O.COR.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 922 AM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...SOUTHWEST WINDS ALREADY GUSTING TO 60 MPH AT THE LIVINGSTON AIRPORT. THESE WINDS ARE ALSO CAUSING REDUCED VISIBILITY DUE TO BLOWING SNOW...WITH VISIBILITY REPORTED UNDER A MILE AT TIMES. * TIMING...SOUTHWEST WINDS WILL BE STRONG TODAY THROUGH TONIGHT. WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING INCREASINGLY DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE LIVINGSTON VICINITY. BLOWING SNOW THIS MORNING WILL CAUSE REDUCED VISIBILITY ALONG I-90 NEAR LIVINGSTON AS WELL AS SLICK ROAD CONDITIONS. BLOWING SNOW WILL DIMINISH AS TEMPERATURE WARM THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 30 AND 45 MPH WITH GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-211200- /O.COR.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 922 AM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...WINDS ARE REPORTED TO BE GUSTING TO 69 MPH AT THE STILLWATER MINE NEAR NYE AS OF 9 AM. * TIMING...SOUTHWEST WINDS WILL BE STRONG TODAY THROUGH TONIGHT. WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL AND POSSIBLY INTO THE REED POINT AND ABSAROKEE AREAS. * WINDS...SOUTHWEST WINDS 35 AND 50 MPH WITH GUSTS AROUND 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
014 WWUS75 KBYZ 202035 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 235 PM MDT TUE MAR 20 2012 MTZ065-211200- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 235 PM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...SOUTHWEST WINDS HAVE BEEN GUSTING 60 TO NEAR 70 MPH THROUGH THE EARLY AFTERNOON HOURS. * BLOWING SNOW...AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY TO UNDER A MILE AT TIMES NEAR LIVINGSTON. POOR VISIBILITY WILL IMPACT PORTIONS OF I-90 ALONG WITH SLICK AND DRIFTED ROAD CONDITIONS. * TIMING...SOUTHWEST WINDS WILL BE STRONG THROUGH TONIGHT. WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING INCREASINGLY DIFFICULT FOR MOTORISTS ALONG INTERSTATE 90 IN THE LIVINGSTON VICINITY. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-211200- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 235 PM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...SOUTHWEST WINDS HAVE GUSTED TO 69 MPH AT TIMES. * TIMING...SOUTHWEST WINDS WILL BE STRONG THROUGH TONIGHT. WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL. * WINDS...SOUTHWEST WINDS 35 TO 50 MPH WITH GUSTS AROUND 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
234 WWUS75 KBYZ 202057 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 257 PM MDT TUE MAR 20 2012 MTZ065-211200- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 257 PM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...SOUTHWEST WINDS HAVE BEEN GUSTING 60 TO NEAR 70 MPH THROUGH THE EARLY AFTERNOON HOURS. * BLOWING SNOW...AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY TO UNDER A MILE AT TIMES NEAR LIVINGSTON. POOR VISIBILITY WILL IMPACT PORTIONS OF I-90 ALONG WITH SLICK AND DRIFTED ROAD CONDITIONS. * TIMING...SOUTHWEST WINDS WILL BE STRONG THROUGH TONIGHT. WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON I-90 ESPECIALLY FOR HIGH PROFILE VEHICLES. SWINGLEY ROAD IS CLOSED FROM MISSION CREEK ROAD TO LIVINGSTON DUE TO DRIFTED SNOW. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-211200- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 257 PM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...SOUTHWEST WINDS HAVE GUSTED TO 69 MPH AT TIMES. * TIMING...SOUTHWEST WINDS WILL BE STRONG THROUGH TONIGHT. WINDS WILL DECREASE WEDNESDAY MORNING BUT MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL. * WINDS...SOUTHWEST WINDS 35 TO 50 MPH WITH GUSTS AROUND 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
287 WWUS75 KBYZ 210336 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 936 PM MDT TUE MAR 20 2012 MTZ065-211200- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 936 PM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...SOUTHWEST WINDS HAVE BEEN GUSTING TO AROUND 70 MPH WITH SUSTAINED WINDS OF 45 TO 55 MPH. * BLOWING SNOW...BLOWING SNOW WILL REDUCE VISIBILITY TO BELOW ONE MILE AT TIMES ALONG PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. SNOW WILL ALSO DRIFT ACROSS AREA ROADS...INCLUDING INTERSTATE 90...MAKING TRAVEL DIFFICULT. * TIMING...SOUTHWEST WINDS WILL BE STRONGEST TUESDAY EVENING BEFORE DECREASING TOWARD WEDNESDAY MORNING. WINDS MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON I-90 ESPECIALLY FOR HIGH PROFILE VEHICLES. SWINGLEY ROAD IS CLOSED FROM MISSION CREEK ROAD TO LIVINGSTON DUE TO DRIFTED SNOW. * WINDS...SOUTHWEST WINDS 35 TO 50 MPH WITH GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-211200- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120321T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 936 PM MDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * CURRENT WINDS...SOUTHWEST WINDS HAVE BEEN GUSTING TO AROUND 70 MPH WITH SUSTAINED WINDS OF 45 TO 55 MPH. * BLOWING SNOW...BLOWING SNOW WILL REDUCE VISIBILITY TO AROUND ONE MILE AT TIMES. SNOW WILL DRIFT ACROSS AREA ROADS...MAKING TRAVEL DIFFICULT. * TIMING...SOUTHWEST WINDS WILL BE STRONGEST TUESDAY EVENING BEFORE DECREASING TOWARD WEDNESDAY MORNING. WINDS MAY INCREASE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL. * WINDS...SOUTHWEST WINDS 35 TO 50 MPH WITH GUSTS AROUND 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
609 WWUS75 KBYZ 211012 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 412 AM MDT WED MAR 21 2012 MTZ065-220000- /O.EXT.KBYZ.WI.Y.0017.000000T0000Z-120322T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 412 AM MDT WED MAR 21 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * CURRENT WINDS...SOUTHWEST WINDS CONTINUE TO GUST NEAR 60 MPH WITH SUSTAINED WINDS OF 35 TO 45 MPH. * TIMING...SOUTHWEST WINDS MAY DECREASE JUST BELOW ADVISORY LEVELS THIS MORNING BUT ARE EXPECTED TO INCREASE ONCE AGAIN BY LATE THIS MORNING AND CONTINUE INTO THIS AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE THIS EVENING. * IMPACTS...DANGEROUS CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON I-90 ESPECIALLY FOR HIGH PROFILE VEHICLES. SWINGLEY ROAD REMAINS CLOSED FROM MISSION CREEK ROAD TO LIVINGSTON DUE TO EARLIER DRIFTED SNOW. * WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-220000- /O.EXT.KBYZ.WI.Y.0017.000000T0000Z-120322T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 412 AM MDT WED MAR 21 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * CURRENT WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 50 MPH WITH HIGHER GUSTS CONTINUE AT THE STILLWATER MINE. * TIMING...SOUTHWEST WINDS MAY DECREASE JUST BELOW ADVISORY LEVELS THIS MORNING BUT ARE EXPECTED TO INCREASE ONCE AGAIN BY LATE THIS MORNING AND CONTINUE INTO THIS AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE THIS EVENING. * IMPACTS...VERY STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL AND POSSIBLY INTO THE REED POINT AND ABSAROKEE AREAS. * WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
798 WWUS75 KBYZ 211519 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 919 AM MDT WED MAR 21 2012 MTZ065-220000- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120322T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 919 AM MDT WED MAR 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * CURRENT WINDS...SOUTHWEST WINDS CONTINUE TO GUST NEAR 60 MPH WITH SUSTAINED WINDS OF 35 TO 45 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO DECREASE THIS EVENING. * IMPACTS...DANGEROUS CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON I-90 ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-220000- /O.CON.KBYZ.WI.Y.0017.000000T0000Z-120322T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 919 AM MDT WED MAR 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * CURRENT WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 50 MPH WITH HIGHER GUSTS CONTINUE AT THE STILLWATER MINE. * TIMING...STRONG WINDS ARE EXPECTED TO DIMINISH THIS EVENING. * IMPACTS...STRONG WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG LOCAL ROADS FROM NYE TO FISHTAIL. * WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
934 WWUS75 KBYZ 212050 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 250 PM MDT WED MAR 21 2012 MTZ065-221800- /O.EXT.KBYZ.WI.Y.0017.000000T0000Z-120322T1800Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 250 PM MDT WED MAR 21 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT THURSDAY... * CURRENT WINDS...SOUTHWEST WINDS CONTINUE TO GUST NEAR 60 MPH WITH SUSTAINED WINDS OF 35 TO 45 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO DECREASE SLIGHTLY THIS EVENING...THEN INTENSIFY AGAIN LATE TONIGHT. WINDS WILL BE STRONGEST AROUND SUNRISE...THEN DIMINISH BY MID DAY THURSDAY. * IMPACTS...DANGEROUS CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON I-90 ESPECIALLY FOR HIGH PROFILE VEHICLES. HIGH PROFILE VEHICLES SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-221800- /O.EXT.KBYZ.WI.Y.0017.000000T0000Z-120322T1800Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 250 PM MDT WED MAR 21 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT THURSDAY... * CURRENT WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN THE 50 TO 60 MPH RANGE. * TIMING...STRONG WINDS ARE EXPECTED TO DECREASE SLIGHTLY THIS EVENING...THEN INTENSIFY AGAIN LATE TONIGHT. WINDS WILL BE STRONGEST AROUND SUNRISE...THEN DIMINISH BY MID DAY THURSDAY. * IMPACTS...STRONG WINDS WILL CREATE DANGEROUS CROSSWINDS ALONG LOCAL ROADS FROM NYE TO FISHTAIL. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
859 WWUS75 KBYZ 221526 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 926 AM MDT THU MAR 22 2012 MTZ065-066-221630- /O.CAN.KBYZ.WI.Y.0017.000000T0000Z-120322T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 926 AM MDT THU MAR 22 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF THE DAY. $$ HTTP://WEATHER.GOV/BILLINGS CJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Mar 19, 9:41 PM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Mar 19, 9:41 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
941 PM MDT MON MAR 19 2012
.SHORT TERM...VALID FOR TUE AND WED...
DEEP UPPER LOW SHIFTING ACROSS SOUTHERN SASKATCHEWAN WITH WRAP
AROUND MOISTURE ACROSS NORTHEAST MONTANA. 700MB COLD AIR
ADVECTION AND DEFORMATION AS THE 500MB LOW PULLS AWAY WAS
LINGERING WEAK SNOW SHOWERS EAST OF BILLINGS. WOULD EXPECT THIS
ACTIVITY TO CONTINUE TO TAPER DOWN THROUGH THE REST OF THE
EVENING. CLOUDS WILL HANG AROUND FOR A GOOD DEAL OF THE NIGHT AND
THIS WILL AID TO KEEP TEMPERATURES UP. WINDS HAVE STAYED UP...BUT
SHOULD TAPER OFF SOME OVER THE EAST AS THE SURFACE LOW PULLS
NORTH. LOW LEVEL WINDS WILL BACK TO THE SOUTHWEST OVER CENTRAL
AND WESTERN ZONES AND THIS WILL BE ENHANCED BY DRAINAGE WINDS.
WINDS WILL TURN TO THE SOUTHWEST AT BILLINGS TONIGHT AND KEEP
TEMPERATURES UP. DID ADJUST A FEW OVERNIGHT LOWS DOWN IN LESS
WINDY LOCATIONS WITH SOME SNOW COVER. WINDS WILL TURN SOUTHWEST
AND INCREASE OVERNIGHT AT LIVINGSTON. NOT MUCH WARM AIR ADVECTION
ON TOP OF COLD AIR FOR A STABLE LAYER NEAR MOUNTAIN TOP LEVEL AT
THIS POINT...BUT GRADIENT LOOKS GOOD ENOUGH FOR A POTENTIAL
ADVISORY. NOT SEEING ANY SURFACE PRESSURE FALLS OVER SOUTHERN
BRITISH COLUMBIA YET TO TURN WINDS SOUTHWEST. WILL BUMP WINDS UP
AND BRIEF THE MIDNIGHT CREW ON POTENTIAL. TWH
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
UPPER LEVEL SYSTEM STUCK IN THE CENTRAL PLAINS THROUGH THE WEEK
WILL DEFLECT PACIFIC NORTHWEST SYSTEMS AWAY FROM THE AREA GOING
INTO THE WEEKEND. WILL SEE SOME MID LEVEL PACIFIC MOISTURE MOVE
INTO THE WESTERN MOUNTAINS FOR LOW SNOW CHANCES FRIDAY INTO
SATURDAY. NEXT CHANCE FOR ANY SIGNIFICANT PRECIPITATION LOOKS
LIKE IT WILL HOLD OFF UNTIL LATE SUNDAY INTO MONDAY. TEMPERATURES
THROUGH THE EXTENDED WILL BE WELL ABOVE AVERAGE FOR THIS TIME OF
YEAR THANKS TO A WEST TO SOUTHWEST MID LEVEL FLOW DOWNSLOPING OFF
THE DIVIDE. ONE INTERESTING THING TO WATCH FOR BY LATE IN THE
WEEK IS A FLOW OF GULF MOISTURE WRAPPING AROUND THE QUASI-
STATIONARY SYSTEM OVER THE CENTRAL US. THIS MOISTURE WRAPS INTO
EASTERN PORTIONS OF THE FORECAST AREA AND COULD BE ENOUGH FOR AN
ISOLATED THUNDERSTORM THREAT OVER EASTERN AREAS FRIDAY INTO
SATURDAY...THOUGH THIS IS STILL TOO FAR OUT TO MENTION IN
FORECAST AT THIS TIME. CHAMBERS
&&
.AVIATION...
SHOWER ACTIVITY MAINLY EAST OF KBIL WILL WANE OVERNIGHT WITH
WESTERLY WINDS BECOMING SOUTHWESTERLY. CEILINGS AND VISIBILITIES
SHOULD REMAIN VFR. SKY CONDITIONS WILL BE CLEARING BY MORNING AND
PARTLY CLOUDY SKIES EXPECTED TUESDAY. WINDS WILL BECOME STRONG FOR
KLVM BY AFTERNOON. BORSUM
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 029/054 036/065 040/065 040/067 043/063 042/065 040/059
10/N 00/N 00/U 00/B 11/B 11/B 11/B
LVM 026/049 037/060 040/060 038/063 038/060 039/062 038/052
11/N 11/N 00/B 00/B 12/W 12/W 11/B
HDN 025/056 030/065 033/067 038/070 042/067 038/068 037/062
20/B 00/B 00/U 00/U 11/B 01/B 11/B
MLS 026/057 030/068 034/071 039/071 045/067 040/066 041/063
20/B 00/B 00/U 00/U 11/B 11/B 11/B
4BQ 026/056 030/068 034/075 039/071 046/071 042/071 040/065
20/B 00/B 00/U 00/U 11/B 11/B 01/B
BHK 027/056 029/066 034/072 040/069 043/068 039/065 038/063
10/U 00/B 00/U 00/B 11/B 11/B 11/B
SHR 021/053 029/065 033/069 038/067 041/068 038/068 037/061
20/B 00/B 00/U 00/U 11/B 00/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 19, 3:02 PM MDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 302 PM MDT MON MAR 19 2012 MTZ028>042-056>058-063>068-WYZ098-099-202115- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 302 PM MDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THIS AFTERNOON AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTHWEST WINDS WILL RETURN TO THE BEARTOOTH AND ABSAROKA FOOTHILLS AND PRODUCE STRONG CROSSWINDS ON INTERSTATE 90 FROM BIG TIMBER TO LIVINGSTON TUESDAY AND WEDNESDAY. GUSTS OF 50 TO 60 MPH ARE POSSIBLE. DRIVERS OF HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.